Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 2014, 3:09 PM MDT for Laramie County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 3:09 PM MDT (21:09 UTC)
- Expired
- Jun 14, 2014, 4:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WUUS55 KCYS 142109 SVRCYS WYC021-142200- /O.NEW.KCYS.SV.W.0060.140614T2109Z-140614T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MDT SAT JUN 14 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 400 PM MDT * AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF NATURAL FORT REST AREA...AND MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... CHEYENNE...WARREN AF BASE...FRONTIER PARK...NORTH CHEYENNE...ARCHER EXIT AND SOUTH GREELEY HIGHWAY. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 346 AND 372. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4134 10499 4113 10457 4099 10487 4100 10517 TIME...MOT...LOC 2109Z 217DEG 34KT 4097 10507 HAIL...0.75IN WIND...60MPH $$ CLAYCOMB
2 follow-up statements
224 WWUS55 KCYS 142127 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 327 PM MDT SAT JUN 14 2014 WYC021-142200- /O.CON.KCYS.SV.W.0060.000000T0000Z-140614T2200Z/ LARAMIE WY- 327 PM MDT SAT JUN 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 400 PM MDT... AT 324 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WARREN AF BASE...AND MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... CHEYENNE...WARREN AF BASE...FRONTIER PARK...NORTH CHEYENNE...ARCHER EXIT AND SOUTH GREELEY HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4102 10487 4107 10512 4134 10499 4113 10457 TIME...MOT...LOC 2127Z 217DEG 34KT 4111 10493 HAIL...0.75IN WIND...60MPH $$ CLAYCOMB
191 WWUS55 KCYS 142139 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 339 PM MDT SAT JUN 14 2014 WYC021-142149- /O.CAN.KCYS.SV.W.0060.000000T0000Z-140614T2200Z/ LARAMIE WY- 339 PM MDT SAT JUN 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4102 10487 4107 10512 4134 10499 4113 10457 TIME...MOT...LOC 2139Z 217DEG 34KT 4120 10484 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:53 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 11:53 AM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1153 AM MDT SAT JUN 14 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 400 AM MDT SAT JUN 14 2014 SFC COOL FRONT IS JUST ABOUT THRU THE ENTIRE CWFA EARLY THIS MORNING AND WILL BE BY SUNRISE. WINDS TURN NORTHWEST IN ITS WAKE ALONG WITH DEWPOINTS CLIMBING BACK INTO THE 40S AND 50S AS LLVL MOISTURE WRAPS AROUND THE 996MB SFC LOW THAT IS DEEPENING OVR NE COLORADO. AREA OF BROKEN STRATUS IS EVIDENT LAGGING THE FRONT BY A SUBSTANTIAL AMOUNT ONLY NOW JUST MOVING INTO KRWL TO KDGW. CONVECTION HAS LINGERED ALONG THIS AXIS AS WELL...WITH A STRONG THUNDERSTORM MOVING ACROSS CENTRAL CONVERSE COUNTY EARLIER THIS MORNING. FORECAST CHALLENGES TODAY ARE TWO-FOLD. THE FIRST FOCUS WILL BE TEMPERATURES. MODEL OUTPUT CONTINUES TO VARY SIGNIFICANTLY ON HIGHS THIS AFTERNOON. MOS GUIDANCE DIFFERENCES ARE 10-15F AT MOST AREA SITES. THE NAM IS THE COOLEST...A RESULT OF A PROGD THICKER MID-LEVEL CLOUD CANOPY. IN CONTRAST THE GFS IS SIGNIFICANTLY LESS CLOUDY...WHICH WOULD KEEP US WARMER. LACK OF A WIDESPREAD CANOPY EARLY THIS MORNING ISNT CONVINCING OF THE CLOUDIER AND COOLER NAM SOLUTION. YET THERE ARE STILL CLOUDS THAT WILL SPREAD SOUTH WITH TIME TODAY...THAT SUGGESTS THE GFS IS TOO WARM. THINK THAT RIGHT ANSWER WILL BE SOMEWHERE IN BETWEEN AND STEERED THE FORECAST THAT DIRECTION. CONVECTIVE COVERAGE AND STRENGTH IS THE SECOND CHALLENGE AND WILL DEPEND UPON THE AVAILABLE INSOLATION. BOTH THE NAM/GFS HAVE BACKED OFF ON THE INSTABILITY PARAMETERS THIS AFTERNOON...SHOVING THE BULK OF THE BETTER HEATING AND AIR MASS SOUTH OF THE AREA. SBCAPES ON THE ORDER OF 400-800 J/KG ARE PROGD. EVEN WITH RELATIVE LIMITED INSTABILITIES 0-6KM SHEAR VALUES ABOVE 50 KNOTS SHOULD AID IN STORM ORGANIZATION. SPC HAS BUMPED THE SLIGHT RISK SOUTH OF THE AREA MOST LIKELY BC OF THE LESS FAVORABLE POST-FRONTAL MID-LEVEL LAPSE RATES. SO...HAVE REMOVED THE SEVERE MENTION FROM THE FORECAST. SKINNY CAPES THIS AFTERNOON SUGGEST THAT HEAVY RAIN WILL BE THE GREATEST IMPACT FROM THE STRONGEST THUNDERSTORMS. FORTUNATELY STORM SPEEDS WILL BE 20-30 MPH. CONVECTION DEPARTS QUICKLY THIS EVENING AS SUBSIDENCE BEHIND TROF AXIS ENSUES. THE FLOW TURNS MORE ZONAL AND DRIER FOR SUNDAY. DEW POINTS WILL FALL INTO THE TEENS WEST OF THE LARAMIE RANGE AND 20S AND 30S OVR THE ERN PLAINS. THIS WILL YIELD A DRY...WARMER AND PLEASANT DAY FOR FATHERS DAY. THE UPSTREAM PATTERN BEGINS TO AMPLIFY FOR MONDAY AS NEXT TROUGH MOVES ONTO THE WEST COAST. ALL OF THE MODELS HINT AT SHORTWAVES EJECTING NORTHEAST OUT OF THIS FTR MAY HELP SPARK ISOLATED CONVECTION OVR THE ERN PLAINS. 00Z MODEL OUTPUT SHOWED SOME WEAK INSTABILITIES ESPECIALLY ACROSS EAST CENTRAL WYOMING LATE MONDAY. SO KEPT ISOLATED THUNDERSTORM CHANCES GOING. A GLANCE AT THE 06Z DATA WOULD SUGGEST THE LLVL MOISTURE AXIS WILL BE SHUNTED EAST OF THE AREA ON MONDAY. IN THIS SCENARIO MONDAY WOULD NOT BE FAVORABLE FOR THUNDERSTORM CHANCES AT ALL. TEMPERATURES WILL BE SIGNIFICANTLY WARMER ON MONDAY WITH HIGHS WELL INTO THE 70S WEST OF THE LARAMIE RANGE AND 80S OVR THE ERN PLAINS. FIRE WEATHER CONCERNS WILL BE HEIGHTENED ON MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 400 AM MDT SAT JUN 14 2014 UPPER LOW OVER THE PACIFIC NW MONDAY NIGHT WILL DRIFT SLOWLY EAST THEN NORTHEAST THROUGH WEDS. A GENERALLY DRY SW FLOW WILL BE OVER THE CWA ON THE SE SIDE OF THIS SYSTEM TUESDAY INTO WEDS BEFORE A LOBE OF VORT MOVES ACROSS LATE WEDS. THIS WOULD BRING THE BEST CHANCE FOR SCTD SHOWERS AND TSTMS WEDS NIGHT INTO THURSDAY BEFORE DRYING AGAIN LATE THURSDAY AS THE WAVE MOVES EAST OF THE AREA. TEMPS WARMEST ON TUESDAY IN THE DRY SW FLOW THEN A PACIFIC FRONT WILL PASS ACROSS EARLY WEDS BRINGING SOME COOLER AIR. CONTINUED MILD TO CLOSE OUT THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1152 AM MDT SAT JUN 14 2014 WIDESPREAD GUSTY WINDS WILL CONTINUE FOR MUCH OF THE FORECAST AREA THIS AFTERNOON...WITH WEST WINDS EXPECTED IN THE HIGH COUNTRY AND NORTHERLY WINDS ACROSS THE PLAINS. GUSTS OF 25 TO 35 KTS WILL BE COMMON...WITH SLIGHTLY HIGHER SPEEDS WITHIN THUNDERSTORM ACTIVITY. ISOLATED STORMS WILL DEVELOP OVER THE MOUNTAINS BY 19Z...AND WILL SHIFT EAST AND INCREASE IN COVERAGE THROUGH THE EARLY EVENING. MVFR/IFR CONDITIONS ARE EXPECTED IN T-STORM ACTIVITY...ALONG WITH MODERATE/HEAVY RAIN. CONDITIONS SHOULD IMPROVE BY 02-03Z WITH WINDS DIMINISHING AS WELL. WESTERLY WINDS WILL INCREASE ONCE AGAIN SUNDAY MORNING WITH GUSTS AROUND 25 KTS. && .FIRE WEATHER... ISSUED AT 400 AM MDT SAT JUN 14 2014 AN UNSETTLED DAY AHEAD AS AN UPPER-LEVEL DISTURBANCE MOVES THROUGH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE BEST COVERAGE NEAR THE COLORADO STATELINE. TEMPERATURES WILL BE COOLER TODAY AS WELL...AND ALONG WITH BETTER MOISTURE EXPECT HUMIDITIES TO ONLY FALL INTO THE 20S AND 30S. WARM...DRY AND BREEZY CONDITIONS WILL DEVELOP ON SUNDAY AND MORE SO EARLY NEXT WEEK. THIS WILL HEIGHTEN FIRE WEATHER CONCERNS...ESPECIALLY WEST OF THE LARAMIE RANGE. && .HYDROLOGY... ISSUED AT 400 AM MDT SAT JUN 14 2014 RIVER LEVELS WILL CONTINUE TO FALL THROUGH THE WEEKEND WITH COOLER THAN NORMAL TEMPERATURES EXPECTED OVER THE MOUNTAINS. STILL SOME HEALTHY SNOW PACK ABOVE 10000 FEET IN THE SNOWY AND SIERRA MADRE RANGES...SO A RAPID WARM UP COULD RELEASE THIS WATER FOR FUTURE RISES IN RIVERS. IN ADDITION...WILL HAVE TO MONITOR A POTENTIAL RAINFALL EVENT DURING THE MIDDLE OF NEXT WEEK OVER THE MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAHN LONG TERM...RE AVIATION...RJM FIRE WEATHER...HAHN HYDROLOGY...HAHN
Hazardous weather outlook, Jun 14, 2:52 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 252 PM MDT SAT JUN 14 2014 NEZ020-021-054-055-WYZ116>119-152100- BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 252 PM MDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN NEBRASKA PANHANDLE AND MAINLY LARAMIE COUNTY IN SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL LATE THIS EVENING FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE FROM KIMBALL TO SIDNEY. THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE FRONT RANGE THIS AFTERNOON AND WILL EVENTUALLY MOVE EASTWARD OVER THE HIGH PLAINS BY THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019-095-096-WYZ101>108-152100- DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 252 PM MDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED NORTH OF INTERSTATE 80 THIS AFTERNOON AND INTO THIS EVENING. STRONG THUNDERSTORMS ARE EXPECTED WITH FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL POSSIBLE OVER THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS MAINLY FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ109>115-152100- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 252 PM MDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY NORTH OF INTERSTATE 80 THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS WILL DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:32 AM MDT | Special Weather Statement | CYS | Converse | 43 min |
| Jun 14, 1:58 AM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Jun 14, 2:23 AM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Jun 14, 4:32 AM MDT | Special Weather Statement | CYS | 43 min | |
| Jun 14, 6:51 AM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jun 14, 5:47 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Jun 14, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 52 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.